Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 155, NWS Hastings, NE

May 24, 20127 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 24, 2012, 12:07 AM CDT for 7 counties in Nebraska. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2012, 12:07 AM CDT (05:07 UTC)
Expired
May 24, 2012, 1:00 AM CDT
In force
53 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Buffalo County, NE, Greeley County, NE, Hall County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Sherman County, NE

The radar

The Grand Island radar (KUEX), 119 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 12:45 AM CDTHAIL 1Grand Island, NEDELAYED REPORT. HAIL LASTED APPROXIMATELY 5-10 MINUTES AND COVERED THE GROUND WITH QUARTER SIZED STONES NEAR THE INTERSECTION OF HIGHWAY 34/281.
May 24, 12:46 AM CDTHAIL 1Grand Island, NEQUARTER-SIZE HAIL ACCOMPANIED BY WIND GUSTS OF 40-50 MPH ON THE SOUTH SIDE OF GRAND ISLAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 10:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1035 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1035 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2387 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WUUS53 KGID 240507
SVRGID
NEC019-077-079-093-121-125-163-240600-
/O.NEW.KGID.SV.W.0155.120524T0507Z-120524T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1207 AM CDT THU MAY 24 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHERN GREELEY COUNTY IN CENTRAL NEBRASKA...
  NORTHERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA...
  HOWARD COUNTY IN CENTRAL NEBRASKA...
  MERRICK COUNTY IN CENTRAL NEBRASKA...
  NANCE COUNTY IN CENTRAL NEBRASKA...
  EASTERN SHERMAN COUNTY IN CENTRAL NEBRASKA...

* UNTIL 100 AM CDT

* AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ST. PAUL...OR 21 MILES NORTH OF GRAND
  ISLAND...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CUSHING...CHAPMAN...WOLBACH...PALMER...ARCHER...CENTRAL CITY...
  BELGRADE...FULLERTON AND GENOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4154 9829 4149 9828 4149 9811 4151 9804
      4153 9780 4140 9770 4105 9806 4079 9860
      4130 9901 4140 9881 4139 9875 4142 9875
      4157 9844
TIME...MOT...LOC 0507Z 240DEG 38KT 4124 9840
WIND...HAIL <50MPH 1.00IN

$$

GUERRERO
3 follow-up statements
423 
WWUS53 KGID 240539 RRA
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1239 AM CDT THU MAY 24 2012

NEC019-163-240549-
/O.CAN.KGID.SV.W.0155.000000T0000Z-120524T0600Z/
BUFFALO NE-SHERMAN NE-
1239 AM CDT THU MAY 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHERMAN AND
NORTHEASTERN BUFFALO COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4095 9870 4106 9871 4139 9873 4157 9844
      4154 9829 4149 9828 4149 9811 4151 9804
      4153 9780 4140 9770 4105 9806 4079 9860
TIME...MOT...LOC 0539Z 240DEG 38KT 4141 9801

$$

NEC077-079-093-121-125-240600-
/O.CON.KGID.SV.W.0155.000000T0000Z-120524T0600Z/
GREELEY NE-HALL NE-HOWARD NE-MERRICK NE-NANCE NE-
1239 AM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NANCE...
MERRICK...HOWARD...NORTHERN HALL AND SOUTHEASTERN GREELEY COUNTIES
UNTIL 100 AM CDT...

AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR FULLERTON...OR 36 MILES NORTHEAST OF GRAND
ISLAND...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN NANCE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4095 9870 4106 9871 4139 9873 4157 9844
      4154 9829 4149 9828 4149 9811 4151 9804
      4153 9780 4140 9770 4105 9806 4079 9860
TIME...MOT...LOC 0539Z 240DEG 38KT 4141 9801
WIND...HAIL <50MPH 1.00IN

$$

GUERRERO
115 
WWUS53 KGID 240546
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1246 AM CDT THU MAY 24 2012

NEC077-079-093-121-125-240600-
/O.CON.KGID.SV.W.0155.000000T0000Z-120524T0600Z/
GREELEY NE-HALL NE-HOWARD NE-MERRICK NE-NANCE NE-
1246 AM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NANCE...
MERRICK...HOWARD...NORTHERN HALL AND SOUTHEASTERN GREELEY COUNTIES
UNTIL 100 AM CDT...

AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
GRAND ISLAND...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  COTESFIELD...ELBA...ST. LIBORY...ST. PAUL...CHAPMAN...ARCHER...
  CENTRAL CITY...PALMER...CUSHING...FULLERTON...WOLBACH AND BELGRADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4080 9858 4096 9868 4107 9869 4140 9871
      4157 9844 4154 9829 4149 9828 4149 9811
      4151 9804 4153 9780 4140 9770 4106 9805
TIME...MOT...LOC 0546Z 238DEG 40KT 4094 9838
WIND...HAIL 70MPH 1.00IN

$$

GUERRERO
107 
WWUS53 KGID 240558 RRA
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1258 AM CDT THU MAY 24 2012

NEC077-079-093-121-125-240608-
/O.EXP.KGID.SV.W.0155.000000T0000Z-120524T0600Z/
GREELEY NE-HALL NE-HOWARD NE-MERRICK NE-NANCE NE-
1258 AM CDT THU MAY 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR NANCE...MERRICK...HOWARD...
NORTHERN HALL AND SOUTHEASTERN GREELEY COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4080 9858 4096 9868 4107 9869 4140 9871
      4157 9844 4154 9829 4149 9828 4149 9811
      4151 9804 4153 9780 4140 9770 4106 9805
TIME...MOT...LOC 0558Z 238DEG 40KT 4101 9823

$$

GUERRERO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 11:04 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 23, 11:04 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1104 PM CDT WED MAY 23 2012

.UPDATE...KUEX INDICATES CONVECTION SPREADING IN AERIAL COVERAGE
ACROSS THE NORTHWESTERN ONE-THIRD OF THE CWA. SHORT TERM GUIDANCE
CONTINUES TO SUGGEST THIS A TREND WHICH WILL CONTINUE. DEEP LAYER
MUCAPE VALUES NEAR 1000J/KG AND DEEP LAYER BULK SHEAR NEAR 50KTS
WILL CONTINUE TO PROMOTE A THREAT OF LARGE HAIL. A NEW SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED WHICH COVERS THE ENTIRE CWA
THROUGH 10Z. FORECAST HAS BEEN UPDATED TO INCLUDE THIS NEW SEVERE
THUNDERSTORM WATCH.

&&

.PREV DISCUSSION... /ISSUED 949 PM CDT WED MAY 23 2012/

UPDATE...EVENING UPPER AIR ANALYSIS INDICATES TROUGHING OVER THE
WESTERN CONUS WITH A RIDGE OVER THE EAST. MID AND UPPER LEVEL JET
ENERGY EXTENDS FROM THE WEST-CENTRAL CONUS...SOUTHEAST INTO THE
MID ROCKY MOUNTAIN RANGE AND THEN NORTHEAST ACROSS THE CENTRAL
PLAINS. A ~100KT UPPER LEVEL JET STREAK AND A ~70KT MID LEVEL JET
STREAK IS NOTED ACROSS THE WEST-CENTRAL CONUS AND BEGINNING TO
PUSH INTO THE CENTRAL PLAINS. WATER VAPOR IMAGERY SHOWS A MID
LEVEL SHORT WAVE APPROACHING THE MID ROCKY MOUNTAIN RANGE. AT THE
SURFACE A COLD FRONT EXTENDS FROM NEAR KOMA...TO NEAR KCNK...TO
NEAR KDDC. LOW LEVEL FLOW IS FROM THE THE NORTHEAST ACROSS MUCH OF
OUR CWA AS A RESULT...ALTHOUGH LOCATIONS FROM THAYER COUNTY TO
MITCHELL COUNTY...STILL AHEAD OF THE LOW LEVEL BAROCLINIC
ZONE...REMAIN FROM THE SOUTHEAST. KUEX SHOWS A THIN LINE OF
CONVECTION...ALONG THE LOW LEVEL BAROCLINIC ZONE...EXTENDING FROM
THAYER COUNTY TO MITCHELL COUNTY...BUT ADDITIONAL CONVECTION IS
NOT FIRING FARTHER NORTHWEST ACROSS MUCH OF THE REST OF THE CWA.

SHORT TERM GUIDANCE SUGGESTS SURFACE-BASED CONVECTION WILL REMAIN
POSSIBLE ALONG THE LOW LEVEL BAROCLINIC ZONE THROUGH 04Z OR
SO...HOWEVER THIS ACTIVITY SHOULD DIMINISH THEREAFTER AS DIABATIC
HEATING IS COMPLETELY LOST AND REMNANT FORCING ALONG THE
BAROCLINIC ZONE REMAINS FAIRLY WEAK. THE INDIRECT THERMAL
CIRCULATION WITHIN THE LEFT-FRONT QUAD OF THE APPROACHING MID
LEVEL JET STREAK...ALONG WITH CONTINUALLY INCREASING OMEGA AHEAD
OF THE MID LEVEL SHORT WAVE...WILL CONTINUE TO PROMOTE
PRECIPITATION ACROSS MUCH OF THE CWA THROUGH THE OVERNIGHT HOURS.
AT THIS TIME IT APPEARS THE BULK OF THE FORCING OVERNIGHT WILL BE
RELEGATED TO THE NORTHERN HALF OF THE CWA WHICH IS WHERE MOST OF
THE PRECIPITATION WILL BE REALIZED. SPC MESO-ANALYSIS INDICATES
DEEP LAYER MUCAPE VALUES OF AROUND 1000J/KG CURRENTLY IN EXISTENCE
ACROSS MUCH OF THE CWA...WITH DEEP LAYER SHEAR OF AROUND 60KTS.
THE COMBINATION OF MODERATE INSTABILITY AND VERY STRONG DEEP LAYER
SHEAR WILL CONTINUE TO PROMOTE A THREAT OF LARGE HAIL ACROSS MUCH
OF THE CWA THROUGH EARLY MORNING THURSDAY.

WENT AHEAD AND UPDATED THE FORECAST WITH SLIGHT CHANGES MADE TO
HOURLY GIRDS TO BETTER REFLECT CURRENT TRENDS...ESPECIALLY
REGARDING CLOUD COVER. CURRENT POPS ACROSS NORTHERN PORTIONS OF THE
CWA LOOK RIGHT ON FOR TONIGHT AND THUS RAIN CHANCES WERE LEFT AS IS.

PREV DISCUSSION... /ISSUED 637 PM CDT WED MAY 23 2012/

AVIATION...00Z KGRI TAF. THUNDERSTORM DEVELOPMENT COULD OCCUR
ALONG A SURFACE COLD FRONT CONTINUING TO MOVE TO THE SOUTHEAST.
THIS SURFACE CONVECTION SHOULD REMAIN SOUTHEAST OF THE TERMINAL.
LATER ON TOWARD LATE EVENING...A LOW-LEVEL JET WILL ENCOURAGE
SEVERE THUNDERSTORMS TO DEVELOP AND LINGER INTO THE EARLY
OVERNIGHT HOURS. WIND MAY BE A BIT GUSTY FOR THURSDAY...WITH SOME
SMALL CHANCES OF THUNDERSTORMS. HOWEVER...CHANCES OF PRECIPITATION
ON THURSDAY ARE SMALL ENOUGH TO LEAVE OUT OF THE FORECAST FOR NOW.

PREV DISCUSSION... /ISSUED 419 PM CDT WED MAY 23 2012/

UPDATE...SENT AN UPDATE TO THE FORECAST TO INCLUDE SEVERE
THUNDERSTORM WATCH 293 FOR PORTIONS OF THE FORECAST AREA THROUGH
11 PM CDT. THE GREATEST POTENTIAL FOR ANY SEVERE STORMS WILL
REMAIN WITH AND ALONG EITHER SIDE OF A SLOWLY PROGRESSING COLD
FRONT...WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE PRIMARY
CONCERNS WITH ANY STORMS THAT DO DEVELOP.

PREV DISCUSSION... /ISSUED 400 PM CDT WED MAY 23 2012/

SHORT TERM...A FAIRLY ACTIVE START TO THE FORECAST IS EXPECTED
THIS EVENING AS A COLD FRONT SLOWLY MAKES ITS WAY ACROSS SOUTH
CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...WITH AN ASSOCIATED MID
LEVEL LOW PRESSURE SYSTEM TO THE WEST EXPECTED TO HELP BRING SOME
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS MUCH OF THE
FORECAST AREA DURING THE OVERNIGHT HOURS TONIGHT.

SHORT TERM MODELS ARE IN MODERATE DISAGREEMENT WITH INITIATION OF
CONVECTION ALONG A PASSING COLD FRONT...CURRENTLY DRAPED FROM NEAR
NORFOLK...ACROSS GRAND ISLAND...SOUTH WESTWARD TOWARDS HOLDREGE.
THIS FRONT HAS BEEN VERY SLOW TO WORK ITS WAY ACROSS THE FORECAST
AREA THIS AFTERNOON...AND SO FAR HAS YET TO PRODUCE ENOUGH FORCING
TO BREAK LOW LEVEL CAP. 12Z NAM AND WRF BOTH DID TRY AND INITIATE
CONVECTION...BUT 18Z NAM AND LATEST HRRR BOTH HOLD OFF ANY
WIDESPREAD SHOWER OR THUNDERSTORM ACTIVITY TILL FORCING FROM MID
LEVEL LOW TO OUR WEST APPROACHES CENTRAL NEBRASKA AROUND MIDNIGHT.
THAT BEING SAID...INGREDIENTS ARE IN PLACE...AS LATEST MESO
ANALYSIS SHOWS A FINGER OF 2000+ J/KG OF CAPE ACROSS THE LOCAL
AREA NEAR THE SLOWLY PROGRESSING FRONT...AND LITTLE INHIBITION AS
WELL AS DEVELOPING CU FIELD IN SATELLITE. PER CONSENSUS AMONG
MODELS...DID BACK OFF ON INITIATION OF CONVECTION THIS
AFTERNOON...BUT INSERTED MENTION OF SEVERE STORMS AFTER 00Z...AS
COMBINATION OF SHEAR AND INSTABILITY SHOULD BE SUFFICIENT FOR SOME
SUPERCELLS TO DEVELOP IF INITIATION CAN BE REALIZED NEAR THE
FRONT.

BEHIND THE FRONT...AS THE MID LEVEL SHORTWAVE APPROACHES THE
REGION...BROADER SCALE FORCING SHOULD BE AMPLE ENOUGH TO DEVELOP
WIDESPREAD CONVECTION ACROSS THE LOCAL AREA BY AROUND
MIDNIGHT...CONTINUING INTO THE OVERNIGHT HOURS...SO THE POTENTIAL
FOR SEVERE HAIL AND STRONG WINDS REMAIN A CONCERN.
THEREAFTER...THE ATMOSPHERE SHOULD BEGIN TO STABILIZE BEHIND THE
DEPARTING MID LEVEL WAVE...WITH A SMALL CHANCE FOR SHOWERS AND AN
ISOLATED THUNDERSTORM CONTINUING INTO THE AFTERNOON HOURS WITH
NEAR TO SLIGHTLY BELOW SEASONAL TEMPERATURES EXPECTED DURING THE
AFTERNOON.

LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. MAIN FORECAST
CONCERNS WILL BE CHANCES FOR THUNDERSTORMS THROUGH MOST OF THE
PERIOD AND TEMPERATURES.

ZONAL TO SOUTHWEST FLOW GIVES WAY TO NORTHWEST FLOW. THERE ARE
SEVERAL WAVES THAT MOVE THROUGH THE AREA DURING THE PERIOD. THE
FIRST WAVE MOVES INTO THE AREA THURSDAY NIGHT INTO FRIDAY. THERE
WILL BE A CHANCE FOR SOME THUNDERSTORMS. ON FRIDAY A SURFACE LOW
DEVELOPING IN KANSAS WILL LIFT A WARM FRONT NORTH INTO THE FORECAST
AREA. WITH THE FRONT MOVING THROUGH AND THE ANOTHER UPPER WAVE
MOVING INTO THE AREA THERE IS A BETTER CHANCE FOR THUNDERSTORMS.
SOME OF THESE STORMS COULD BE STRONG TO SEVERE.

SATURDAY AND SATURDAY NIGHT THERE ARE WEAK WAVES THAT MOVES THROUGH
BUT LITTLE IN THE WAY TO GET THINGS STARTED SO ANY PRECIPITATION
WILL BE SPOTTY. THE NEXT CHANCE FOR SOME THUNDERSTORMS WILL BE
SUNDAY INTO SUNDAY NIGHT. ANOTHER STRONGER WAVE MOVES INTO THE AREA
AND A COLD FRONT MOVES THROUGH THE AREA SUNDAY AFTERNOON AND
EVENING. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AS IT MOVES
THROUGH. SOME OF THESE COULD BE SEVERE.

MONDAY AND MONDAY NIGHT THE UPPER WAVE MOVES TO THE EAST AND A
SURFACE HIGH PRESSURE MOVES INTO THE AREA...KEEPING THINGS DRY.
AGAIN TUESDAY INTO TUESDAY NIGHT THERE ARE A FEW WEAK UPPER LEVEL
WAVES THAT MOVE INTO THE PLAINS. MODELS HAVE SOME FAIRLY SPOTTY
PRECIPITATION AROUND THE AREA WITH THESE UPPER LEVEL WAVES. THE GFS
HAS MORE PRECIPITATION AROUND THAN THE ECMWF DOES.

TEMPERATURES WILL BE SOMEWHAT VARIABLE THROUGH THE WEEK. WITH CLOUDS
AROUND ON FRIDAY THE TEMPERATURES WILL BE A BIT COOLER...WARMING
AFTER THE WARM FRONT LIFTS TO THE NORTH FOR SATURDAY AND SUNDAY THEN
COOLING AGAIN AS THE COOL FRONT MOVE THROUGH MONDAY AND TUESDAY AND
COOLING MORE AFTER THE FRONT MOVES THROUGH TUESDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

1105 UPDATE/949 UPDATE...BRYANT
AVIATION...HEINLEIN
SHORT TERM/419 UPDATE...ROSSI
LONG TERM...JCB
Hazardous weather outlook, May 23, 10:00 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1000 PM CDT WED MAY 23 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
241200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1000 PM CDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE OUTLOOK AREA THROUGH
THE OVERNIGHT HOURS TONIGHT. SEVERE THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGH EARLY MORNING THURSDAY...WITH HAIL TO SIZE OF
GOLF BALLS THE PRIMARY SEVERE WEATHER THREAT. LOCALIZED FLASH
FLOODING WILL ALSO BE POSSIBLE THROUGH SUNRISE THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

CHANCES FOR NON SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS
OF THE OUTLOOK AREA THURSDAY THROUGH FRIDAY AFTERNOON.

DURING THE OVERNIGHT HOURS FRIDAY...STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE OUTLOOK AREA...WITH HAIL TO THE SIZE
OF GOLF BALLS BEING THE PRIMARY SEVERE WEATHER THREAT.

FROM SATURDAY INTO SUNDAY NIGHT...AND AGAIN TUESDAY...THUNDERSTORM
CHANCES CONTINUE OVER PARTS OF THE OUTLOOK AREA. ALTHOUGH SEVERE
THUNDERSTORMS CAPABLE OF LARGE HAIL...DAMAGING WIND AND LOCALLY
HEAVY RAINFALL CANNOT BE RULED OUT DURING ANY OF THESE TIME
FRAMES...PRELIMINARY INDICATIONS SUGGEST THAT SUNDAY AND SUNDAY
NIGHT HAVE THE GREATEST SEVERE WEATHER POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH EARLY
THURSDAY MORNING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

In the hours before

Local storm report, May 23, 11:20 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1120 PM CDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     HAIL             3 E BERTRAND            40.53N 99.58W
05/23/2012  E0.75 INCH       PHELPS             NE   EMERGENCY MNGR

            PENNY HAIL ONGOING 3 EAST OF BERTRAND.

&&

BRYANT
Local storm report, May 23, 11:38 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1138 PM CDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 PM     HAIL             ELM CREEK               40.72N 99.38W
05/23/2012  E1.00 INCH       BUFFALO            NE   TRAINED SPOTTER

            QUARTER-SIZE HAIL ONGOING AT ELM CREEK.

&&

BRYANT
Local storm report, May 23, 11:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1149 PM CDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND GST     1 E HOLDREGE            40.44N 99.36W
05/23/2012  M56 MPH          PHELPS             NE   AWOS

            56 MPH WIND GUST MEASURED AT KHDE AT 1135 PM CDT.

&&

BRYANT
Local storm report, May 23, 11:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1159 PM CDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     HAIL             KEARNEY                 40.70N 99.08W
05/23/2012  E1.50 INCH       BUFFALO            NE   TRAINED SPOTTER

            50 MPH WIND GUST ALSO ESTIMATED.

&&

BRYANT
Local storm report, May 24, 12:00 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1200 AM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             W KEARNEY               40.70N 99.08W
05/24/2012  E1.50 INCH       BUFFALO            NE   AIRPLANE PILOT

            PING PONG BALL SIZE HAIL ONGOING ONE MILE WEST OF
            KEARNEY.

&&

BRYANT
Local storm report, May 24, 12:03 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1203 AM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             W KEARNEY               40.70N 99.08W
05/24/2012  E1.50 INCH       BUFFALO            NE   PUBLIC

            PING PONG BALL SIZE HAIL ONGOING ONE MILE WEST OF
            KEARNEY.

&&

BRYANT

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 9:29 PM CDTSpecial Weather StatementGIDClay46 min
May 23, 9:59 PM CDTSpecial Weather StatementGIDGreeley, Valley46 min
May 23, 10:13 PM CDTSpecial Weather StatementGIDGreeley47 min
May 23, 10:15 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard30 min
May 23, 10:19 PM CDTSpecial Weather StatementGIDNance41 min
May 23, 10:25 PM CDTSpecial Weather StatementGIDHamilton50 min
May 23, 10:52 PM CDTSpecial Weather StatementGIDGosper38 min
May 23, 10:52 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Howard, Sherman38 min
May 23, 10:54 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper, Phelps51 min
May 23, 11:10 PM CDTSpecial Weather StatementGIDNance50 min
May 23, 11:11 PM CDTSpecial Weather StatementGIDGreeley34 min
May 23, 11:16 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Kearney, Phelps44 min
May 23, 11:24 PM CDTSevere Thunderstorm WarningGIDBuffalo, Greeley, Howard, Sherman, Valley51 min
May 23, 11:30 PM CDTSevere Thunderstorm WarningGIDBuffalo, Howard, Sherman45 min
May 23, 11:36 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper39 min
May 23, 11:53 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall, Kearney37 min
May 24, 12:12 AM CDTSpecial Weather StatementGIDHarlan, Phelps33 min
May 24, 12:15 AM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps45 min
May 24, 12:28 AM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Hamilton, Merrick47 min
May 24, 12:47 AM CDTSevere Thunderstorm WarningGIDFranklin, Kearney33 min
May 24, 12:56 AM CDTSpecial Weather StatementGIDHarlan34 min
May 24, 1:09 AM CDTSpecial Weather StatementGIDHamilton, Merrick, Nance, Polk, York51 min
May 24, 3:03 AM CDTSpecial Weather StatementGIDHamilton27 min
May 24, 3:21 PM CDTSpecial Weather StatementGIDSherman39 min
May 24, 4:28 PM CDTSpecial Weather StatementGIDNance47 min
May 24, 4:46 PM CDTSpecial Weather StatementGIDGreeley44 min
May 24, 4:58 PM CDTSpecial Weather StatementGIDNance47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.